Alert archive / Mississippi / Flash Flood Warnings in 2005
Flash Flood Warning 15, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 14, 2005, 4:09 PM CDT for Yalobusha County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2005, 4:09 PM CDT (21:09 UTC)
- Expired
- Jul 14, 2005, 6:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Yalobusha County, MS
The radar
The Columbus AFB radar (KGWX), 133 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1513 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 142110 FFWMEG MSC161-142315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 409 PM CDT THU JUL 14 2005 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 615 PM CDT * AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN CONTINUING ACROSS YALOBUSHA COUNTY. UP TO THREE INCHES OF RAIN HAS OCCURRED THIS AFTERNOON...WITH AN ADDTIONAL INCH OR TWO POSSIBLE BY 600 PM. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATER VALLEY AND VELMA. .EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...PONDING OF WATER ON HIGHWAYS AND UNDERPASSES. ADDITIONALLY...FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3388 8992 3388 8953 3418 8952 3414 8992 $$
1 follow-up statement
000 WGUS74 KMEG 142230 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 528 PM CDT THU JUL 14 2005 MSC161-142238- YALOBUSHA MS- 528 PM CDT THU JUL 14 2005 ...THE FLASH FLOOD WARNING FOR YALOBUSHA COUNTY IS CANCELLED... HEAVY RAIN HAS MOVED SOUTH OUT OF YALOBUSHA COUNTY. ALTHOUGH SOME LIGHT RAIN MAY CONTINUE ACROSS THE COUNTY...THE THREAT OF FLASH FLOODING HAS DIMINISHED. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3388 8992 3388 8953 3418 8952 3414 8992 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 2:45 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 14, 2:45 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 245 PM CDT THU JUL 14 2005 .DISCUSSION... SCATTERED CONVECTION BEGINNING TO BREAK OUT ACROSS THE MIDSOUTH THIS AFTERNOON...PRIMARILY TO THE NORTH AND SOUTH OF MEMPHIS. CONVECTION BEING SPARKED BY A PERSISTENT UPPER LEVEL WEAKNESS (PARTLY THE REMNANTS OF DENNIS) AND A STATIONARY SFC TROUGH STRETCHED FROM NW TN TO SOUTHERN AR. TEMPS HAVE WARMED INTO THE UPPER 80S TO LOWER 90S UNDER A DEVELOPING CU FIELD. CONVECTION WILL DIMINISH TONIGHT WITH THE LOSS OF DAYTIME HEATING. LOWS WILL BE SIMILAR TO LAST NIGHT...LOWER 70S MOST PLACES TO MIDDLE 70S IN THE MEMPHIS METRO. TOMORROW APPEARS TO BE A REPEAT. ALTHOUGH GUIDANCE IS GIVING 60 TO 70 POPS...WILL LEAVE AT 50. AS HAS BEEN THE CASE...GUIDANCE HAS BEEN OVERDOING POPS THE PAST COUPLE OF DAYS. THESE FORECASTED HIGHER POPS HAVE ALSO RESULTED IN GUIDANCE BEING TOO LOW ON DAYTIME HIGHS. THEREFORE...WILL GO ABOVE MOS ON HIGHS AND SHOULD BE CLOSE TO WHAT WE ARE SEEING TODAY. BERMUDA HIGH BEGINS TO BUILD IN OVER THE WEEKEND. THIS WILL SERVE TO REDUCE RAIN CHANCES AND INCREASE TEMPERATURES. WILL REFLECT THIS IN THE GRIDS. MODEL RH FIELDS SHOW THE 850 TO 700 MB LAYER DRYING OUT CONSIDERABLY BY SUNDAY AND INTO MUCH OF NEXT WEEK. THIS COMBINED WITH AN INCREASING MID LEVEL CAP WILL REDUCE RAIN CHANCES EVEN FURTHER. IT WILL FEEL VERY MUCH LIKE SUMMER WITH HIGHS IN THE 90S AND DEWPOINTS IN THE 70S. OP GFS HAS CHANGED ITS TUNE ABOUT THE FRONTAL BOUNDARY DURING THE TUESDAY/WEDNESDAY TIME FRAME. YESTERDAY IT TRIED TO BRING THE FRONT THROUGH THE MIDSOUTH AND THIS WAS MET WITH MUCH SKEPTICISM. NOW...THE OP GFS...GFS ENSEMBLES...AND THE ECMWF ALL AGREE THE FRONT WILL WASH OUT TO OUR NORTH AND WEST AS IT ENCOUNTERS THE STRONG SE UPPER RIDGE. THEREFORE...CURRENT EXTENDED FORECAST IS RIGHT ON TRACK. && .MEG WATCHES/WARNINGS/ADVISORIES AR...NONE. MO...NONE. MS...NONE. TN...NONE. JFB
Hazardous weather outlook, Jul 14, 2:56 AM CDT, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 256 AM CDT THU JUL 14 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-151000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 256 AM CDT THU JUL 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 2:33 PM CDT | Severe Thunderstorm Warning | MEG | Lee | 27 min |
| Jul 14, 2:49 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 26 min |
Nearby
Flash Flood Warnings in Mississippi, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.